Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 33, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at May 3, 2016, 3:53 PM EDT. It took effect at May 4, 2016, 2:00 AM EDT. It was in force for 106 min.
The area
The counties it named.
The facts
- Issued
- May 3, 2016, 3:53 PM EDT (19:53 UTC)
- In effect from
- May 4, 2016, 2:00 AM EDT
- Expired
- May 4, 2016, 3:46 AM EDT
- In force
- 106 min
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
752 WHUS73 KGRR 031953 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 353 PM EDT TUE MAY 3 2016 LMZ844>849-040400- /O.NEW.KGRR.SC.Y.0033.160504T0600Z-160505T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 353 PM EDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 2 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 2 PM EDT THURSDAY. * WINDS...SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL VEER TO THE NORTH LATE TONIGHT AND INCREASE TO 30 KNOTS. NORTH WINDS TO 30 KNOTS WILL CONTINUE WEDNESDAY AND INTO WEDNESDAY NIGHT BEFORE DIMINISHING. * WAVES...BUILDING TO 3 TO 5 FEET AROUND DAYBREAK ON WEDNESDAY. WAVES WILL INCREASE FURTHER TO 6 TO 10 FEET WEDNESDAY AFTERNOON. WAVES WILL FALL BELOW 4 FEET THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
580 WHUS73 KGRR 040152 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 952 PM EDT TUE MAY 3 2016 LMZ844>849-041000- /O.CON.KGRR.SC.Y.0033.160504T0600Z-160505T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 952 PM EDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 2 PM EDT THURSDAY... * WINDS...SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL VEER TO THE NORTH LATE TONIGHT AND INCREASE TO 30 KNOTS. NORTH WINDS TO 30 KNOTS WILL CONTINUE WEDNESDAY AND INTO WEDNESDAY NIGHT BEFORE DIMINISHING. * WAVES...BUILDING TO 3 TO 5 FEET AROUND DAYBREAK ON WEDNESDAY. WAVES WILL INCREASE FURTHER TO 6 TO 10 FEET WEDNESDAY AFTERNOON. WAVES WILL FALL BELOW 4 FEET THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
581 WHUS73 KGRR 040746 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 AM EDT WED MAY 4 2016 LMZ844>849-041600- /O.UPG.KGRR.SC.Y.0033.000000T0000Z-160505T1800Z/ /O.NEW.KGRR.GL.W.0013.160504T0746Z-160505T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 346 AM EDT WED MAY 4 2016 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WINDS WILL VEER TO THE NORTH THIS MORNING AND INCREASE TO 35 KNOT GALES TODAY. NORTH GALES TO 35 KNOTS WILL CONTINUE INTO EARLY TONIGHT BEFORE DIMINISHING. * WAVES...BUILDING TO 3 TO 5 FEET AROUND DAYBREAK THIS MORNING. WAVES WILL INCREASE FURTHER TO 6 TO 10 FEET THIS AFTERNOON. WAVES WILL FALL BELOW 4 FEET THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NJJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 3, 3:28 PM EDT, 25 minutes earlier.
Area forecast discussion, May 3, 3:28 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 PM EDT TUE MAY 3 2016
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE
.SYNOPSIS...
ISSUED AT 328 PM EDT TUE MAY 3 2016
A COOLER SHOWERY PERIOD IS EXPECTED BEGINNING TONIGHT THROUGH
WEDNESDAY NIGHT AS A LOW PRESSURE SYSTEM AFFECTS THE AREA. A COLD
FRONT WILL DROP INTO SOUTHWEST LOWER MICHIGAN FROM THE NORTH TONIGHT
AND PUSH EAST OF THE AREA ON WEDNESDAY. THE FRONT WILL BE
ACCOMPANIED BY SHOWERS AND POSSIBLY A FEW THUNDERSTORMS
TONIGHT...WITH SHOWERS LINGERING FOR WEDNESDAY AND WEDNESDAY NIGHT.
WE SHOULD DRY OUT FOR THE END OF THE WORK WEEK ON THURSDAY AND
FRIDAY. HIGHS ON WEDNESDAY WILL ONLY TOP OUT IN THE 50S...WARMING TO
AROUND 60 ON THURSDAY AND NEAR 70 ON FRIDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 328 PM EDT TUE MAY 3 2016
MAIN FORECAST FOCUS IS ON THE CHANCES FOR RAIN WITH THE SYSTEM SET
TO AFFECT THE AREA TONIGHT...WEDNESDAY AND WEDNESDAY NIGHT. RAIN
SHOWERS WILL SLOWLY SPREAD SOUTH AND EAST INTO SOUTHWEST LOWER
MICHIGAN TONIGHT. THE THREAT FOR THUNDER LOOKS LIMITED WITH MEAGER
LOW LEVEL MOISTURE VALUES IN REGARD TO CHANCES FOR THUNDER. LEFT THE
MENTION OF A CHANCE OF THUNDERSTORMS IN THE FORECAST...BUT THINKING
IF IT OCCURS IT WILL BE QUITE ISOLATED. THE CONVECTION ALLOWING
MODELS ARE NOT VERY BULLISH ON STORMS AND THIS MAKES SENSE GIVEN
850MB DEW POINTS THAT ARE SUB +8C AND SURFACE DEW POINTS IN THE 30S
AND 40S F.
THE UPPER LOW REMAINS OVERHEAD BOTH WEDNESDAY AND WEDNESDAY NIGHT
WHICH WILL LEAD TO CONTINUED CHANCES FOR SHOWERS. THINKING ANY
THUNDER CHANCE WEDNESDAY AND WEDNESDAY NIGHT IS ALMOST ZERO...SO
LEFT IT OUT OF THE FORECAST. TEMPERATURES WEDNESDAY AFTERNOON WILL
BE QUITE COOL IN THE 40S TO LOW 50S. WE WILL BE WELL BELOW NORMAL
HIGHS...WHICH ARE UP IN THE MID 60S THIS TIME OF YEAR.
THURSDAY AND THURSDAY NIGHT WE LOOK AS IF WE WILL CLEAR OUT WITH DRY
WEATHER FORECAST. A RIDGE OF HIGH PRESSURE WILL BE SITUATED THROUGH
THE REGION.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 328 PM EDT TUE MAY 3 2016
SEASONABLY MILD TEMPERATURES ARE ANTICIPATED FOR MOST OF THE LONG
RANGE FCST PERIOD. FAIR WEATHER WILL CONTINUE FRIDAY THROUGH FRIDAY
NIGHT WITH SEASONABLY MILD TEMPERATURES. A COLD FRONT MOVING IN FROM
THE NW WILL BRING A CHANCE OF SHOWERS AND PERHAPS SOME THUNDERSTORMS
ON SATURDAY. IT IS NOTED THAT OVERALL MEDIUM RANGE GUIDANCE TRENDS
ARE INDICATING A FASTER FRONTAL PASSAGE AND SUBSEQUENT EARLIER
ARRIVAL OF PCPN SATURDAY.
THE FRONT SHOULD BE THROUGH OUR FCST AREA BY SATURDAY EVENING AND A
COOLER AIRMASS WILL BRIEFLY ADVECT IN FOR SUNDAY AS CANADIAN HIGH
PRESSURE BUILDS IN. TEMPERATURES WILL MODERATE AGAIN EARLY NEXT WEEK
AS SOUTHERLY RETURN FLOW DEVELOPS ON THE BACK SIDE OF THE DEPARTING
RIDGE. THE PERSISTENT SOUTH FLOW WILL ALSO LEAD TO GRADUALLY
INCREASING MOISTURE AND POTENTIAL FOR SOME SHOWERS LATE MONDAY
THROUGH TUESDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1131 AM EDT TUE MAY 3 2016
VFR CONDITIONS WILL CONTINUE THIS AFTERNOON AND EVENING.
CONDITIONS WILL GRADUALLY DETERIORATE TO MVFR LATE THIS EVENING
AND OVERNIGHT AS LOW CLOUDS AND SHOWERS MOVE IN FROM THE NW.
CONDITIONS WILL LIKELY DETERIORATE TO IFR DURING THE EARLY MORNING
HOURS WEDNESDAY DUE TO LOW CIGS AND SHOWERS.
CONDITIONS WILL GRADUALLY IMPROVE FROM IFR TO MVFR MID TO LATE
WEDNESDAY MORNING AS CIGS IMPROVE A BIT. MVFR CONDITIONS WILL THEN
PERSIST THROUGH EARLY WEDNESDAY AFTERNOON DUE TO CIGS AROUND 1.5
TO 2.5 KFT AGL AND LINGERING SHOWERS. WINDS WILL VEER TO THE NORTH
DURING THE MID MORNING HOURS WEDNESDAY AND BECOME GUSTY TO AROUND
20 KTS BY LATE MORNING.
&&
.MARINE...
ISSUED AT 328 PM EDT TUE MAY 3 2016
OPTED TO ISSUE A SMALL CRAFT ADVISORY BEGINNING TONIGHT AND LASTING
INTO THE AFTERNOON ON THURSDAY. SOUTHWESTERLY WINDS WILL INCREASE
TONIGHT AND MAY PUSH WAVES TOWARDS SCA CRITERIA. THE MAIN WIND/WAVE
EVENT HOWEVER WILL COME ON WEDNESDAY AND WEDNESDAY NIGHT WHEN STRONG
NORTHERLY COLD AIR ADVECTION KICKS IN. WINDS WILL PUSH INTO THE 20-
30 KNOT RANGE OUT OF THE NORTH WHICH WILL BUILD WAVES INTO THE 5 TO
8 FOOT RANGE.
WINDS BECOME LIGHTER THURSDAY NIGHT INTO FRIDAY AS A RIDGE OF HIGH
PRESSURE MOVES THROUGH THE REGION.
&&
.HYDROLOGY...
ISSUED AT 1220 PM EDT TUE MAY 3 2016
RIVER FLOOD ADVISORIES ARE CURRENTLY POSTED FOR SYCAMORE CREEK NEAR
HOLT AND THE GRAND RIVER AT IONIA. SYCAMORE CREEK IS FALLING AND
SHOULD FALL BELOW BANKFULL BY WEDNESDAY. THE GRAND RIVER IS STILL
RISING AT IONIA AND SHOULD CREST WEDNESDAY.
RAINFALL TOTALS TONIGHT THROUGH WEDNESDAY WILL BE A QUARTER TO A
HALF INCH. THIS SHOULD HELP TO KEEP RIVER LEVELS ELEVATED.
THUNDERSTORMS ARE POSSIBLE LATE SATURDAY INTO SATURDAY NIGHT... SO
RIVERS WILL NEED TO BE MONITORED INTO EARLY NEXT WEEK.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 2 AM WEDNESDAY TO 2 PM EDT THURSDAY
FOR LMZ844>849.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...DUKE
AVIATION...LAURENS
HYDROLOGY...63
MARINE...DUKEHazardous weather outlook, May 3, 4:10 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 410 AM EDT TUE MAY 3 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-040815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 410 AM EDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-040815- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 410 AM EDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT ON WEDNESDAY AND WEDNESDAY NIGHT. OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:57 PM EDT | River Flood Advisory | GRR | Ionia | 52 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.